Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 6, NWS Philadelphia/Mount Holly

March 21, 20124 states

NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 21, 2012, 8:02 PM EDT for 4 states. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 8:02 PM EDT (00:02 UTC)
Expired
Mar 22, 2012, 10:00 AM EDT
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly
All 24 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WWUS71 KPHI 220002
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT WED MAR 21 2012


DEZ003-004-NJZ013-014-020>027-220815-
/O.NEW.KPHI.FG.Y.0006.120322T0002Z-120322T1300Z/
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
FREEHOLD...SANDY HOOK...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
802 PM EDT WED MAR 21 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THURSDAY.

* VISIBILITIES...OFTEN ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG OVER PARTS OF CAPE MAY, ATLANTIC AND OCEAN
  COUNTIES WILL CONTINUE TO SPREAD BOTH NORTH AND SOUTH OVER THE
  REMAINDER OF EASTERN NEW JERSEY AS WELL AS ENTER EASTERN
  DELAWARE AND PERSIST INTO THURSDAY MORNING.
 
* IMPACTS...POOR VISIBILITY WILL RESULT IN INCREASING DIFFICULT
  DRIVING CONDITIONS TONIGHT THAT SHOULD PERSIST INTO THE MORNING
  COMMUTE ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE
AHEAD OF YOU.  
 

&&

$$
4 follow-up statements
819 
WWUS71 KPHI 220136
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EDT WED MAR 21 2012

DEZ001-002-NJZ012-015>019-220945-
/O.EXA.KPHI.FG.Y.0006.000000T0000Z-120322T1300Z/
NEW CASTLE-KENT-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...NEW BRUNSWICK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY
936 PM EDT WED MAR 21 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THURSDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG OVER COASTAL AREAS OF NEW JERSEY AND DELAWARE
  WILL CONTINUE TO SPREAD WESTWARD TONIGHT. AREAS OF DENSE FOG
  SHOULD PERSIST INTO THURSDAY MORNING.

* IMPACTS...POOR VISIBILITY WILL RESULT IN INCREASING DIFFICULT
  DRIVING CONDITIONS OVERNIGHT THAT MIGHT PERSIST THROUGH THE
  MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.
 
&&

$$

DEZ003-004-NJZ013-014-020>027-220945-
/O.CON.KPHI.FG.Y.0006.000000T0000Z-120322T1300Z/
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
FREEHOLD...SANDY HOOK...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
936 PM EDT WED MAR 21 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

* VISIBILITIES...FREQUENTLY ONE QUARTER MILE OR LESS.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST INTO THURSDAY
  MORNING.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING
  CONDITIONS TONIGHT THAT SHOULD LIKELY PERSIST THROUGH THE
  MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$


TFG
406 
WWUS71 KPHI 220712
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 AM EDT THU MAR 22 2012

MDZ008-012-015-019-020-NJZ008>010-PAZ067>071-221300-
/O.EXA.KPHI.FG.Y.0006.000000T0000Z-120322T1300Z/
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-
SOMERSET-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
312 AM EDT THU MAR 22 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE HAS ISSUED A DENSE FOG ADVISORY. IT
IS IN EFFECT UNTIL 900 AM.

* VISIBILITIES...WIDESPREAD LESS THAN A QUARTER MILE.

* TIMING...UNTIL MID MORNING.

* IMPACTS...THE REDUCED VISIBILITY MAY CREATE HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS THAT THE VISIBILITY WILL BE REDUCED TO
LESS THAN A QUARTER MILE. IF DRIVING, USE YOUR LOW BEAM HEADLIGHTS
AND BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE
ONE AHEAD OF YOU.

&&

$$

DEZ001>004-NJZ012>027-221300-
/O.CON.KPHI.FG.Y.0006.000000T0000Z-120322T1300Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
312 AM EDT THU MAR 22 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* VISIBILITIES...WIDESPREAD LESS THAN A QUARTER MILE.

* TIMING...UNTIL MID MORNING.

* IMPACTS...THE REDUCED VISIBILITY MAY CREATE HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS THAT THE VISIBILITY WILL BE REDUCED TO
LESS THAN A QUARTER MILE. IF DRIVING, USE YOUR LOW BEAM HEADLIGHTS
AND BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE
ONE AHEAD OF YOU.

&&

$$

IOVINO
927 
WWUS71 KPHI 221300
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 AM EDT THU MAR 22 2012

NJZ008>010-221400-
/O.CAN.KPHI.FG.Y.0006.000000T0000Z-120322T1300Z/
MORRIS-HUNTERDON-SOMERSET-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE
900 AM EDT THU MAR 22 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
DENSE FOG ADVISORY.

FOG HAS DIMINISHED OVER THE AREA.

$$

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ067>071-221400-
/O.EXT.KPHI.FG.Y.0006.000000T0000Z-120322T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
900 AM EDT THU MAR 22 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* VISIBILITIES...WIDESPREAD LESS THAN A QUARTER MILE.

* TIMING...UNTIL MID MORNING.

* IMPACTS...THE REDUCED VISIBILITY MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS THAT THE VISIBILITY WILL BE REDUCED TO
LESS THAN A QUARTER MILE. IF DRIVING... USE YOUR LOW BEAM
HEADLIGHTS AND BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR
VEHICLE AND THE ONE AHEAD OF YOU.

&&

$$
938 
WWUS71 KPHI 221403
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 AM EDT THU MAR 22 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ067>071-221515-
/O.EXP.KPHI.FG.Y.0006.000000T0000Z-120322T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1003 AM EDT THU MAR 22 2012

...DENSE FOG ADVISORY HAS EXPIRED...

SOME AREAS OF FOG MAINLY NEAR THE ATLANTIC COASTLINE, DELAWARE BAY
AND RARITAN BAY CONTINUED TO LIMIT THE VISIBILITY TO OR A BIT
BELOW ONE-HALF MILE. OTHERWISE, FOG HAD BEGUN TO DISSIPATE. 

$$

MPD

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 21, 7:58 PM EDT, 4 minutes earlier.

Area forecast discussion, Mar 21, 7:58 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EDT WED MAR 21 2012

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC
COAST WILL SINK SLOWLY SOUTH THROUGH FRIDAY. LOW PRESSURE,
MOVING IN FROM THE WEST WILL CROSS OUR AREA OVER THE WEEKEND
AND THEN HEAD OFF TO THE EAST LATER SUNDAY NIGHT AND MONDAY.
HIGH PRESSURE WILL THEN MOVE IN AND DOMINATE OUR WEATHER
INTO WEDNESDAY. BY LATE WEDNESDAY, LOW PRESSURE, MOVING EAST
ACROSS THE GREAT LAKES, AND IT'S ASSOCIATED COLD FRONT, WILL
BE APPROACHING OUR REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WE ARE GOING AHEAD ANS ISSUE A DENSE FOG ADVISORY FOR THE COASTAL
STRIP. THE FOG IS DENSER IN PARTS OF SERN NJ THAN IT WAS AT THIS
TIME LAST NIGHT. CAN NOT SEE THE ACY WIND FARMS AT ALL AND TRAFFIC
CAMS OVERALL LOOK FOGGIER ALONG THE GSP FROM OCEAN TO CAPE MAY.
SIMILARLY IT IS GETTING FOGGY IN NERN SUSSEX COUNTY DE. THE
FORECAST WINDS CENTERED AROUND 1000 MB ARE MORE SOUTH TO NORTH
THAN LAST NIGHT, SO WILL LEAVE LOCATIONS FARTHER TO THE WEST OUT
FOR NOW PENDING THE SPREAD. LAST NIGHT THE STRATUS OUTRAN THE FOG
BY A COUPLE OF HOURS AND THE WIDESPREAD DENSE FOG HAD MORE OF A
BATTLE SPREADING WEST. WE LOWERED SOME TEMPERATURES ALONG THE
COAST ALSO.

THE LOW LEVEL FLOW GRADUALLY BECOMES MORE OFFSHORE OVERNIGHT, BUT
SAID FLOW IS RATHER LIGHT AND THE TRAJECTORY OF THE AIR COMES FROM
A FAIRLY HUMID PLACE. IT DOESN'T SEEM THAT WE GET SCOURED OUT.
THERE ALSO DOESN'T APPEAR TO BE A LOT OF MOISTURE ALOFT MOST
PLACES, SO WHATEVER CLEARING WE GET THIS EVENING IS EXPECTED TO BE
FOLLOWED BY MORE LOW CLOUDS AND FOG. WE TOOK A LOOK AT THE MID
LEVEL LOW THAT IS FORECAST TO DRIFT EAST OVERNIGHT AND ADDED SOME
LOW CHANCE POPS NEAR AND EAST OF THE TROUGH AXIS. WE AVOIDED ANY
MENTION OF THUNDER FOR NOW.

IF WE GET DECENT RADIATING, THEN THE TEMPERATURES MAY DRIVE DOWN THE
19Z DEW POINTS. ALSO, THERE IS A CHANCE OF SOME MIXING OUT OF SAID
DEW POINTS DURING THE REMAINS OF THE DAY. STILL, THOSE 19Z DEW
POINTS WERE QUITE HIGH, AND SO OUR OVERNIGHT MINS ARE ON THE MILD
SIDE OF GUIDANCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SOME MARGINALLY DRIER AIR IS FORECAST TO MOVE INTO THE AREA JUST
ABOVE THE SURFACE AS THE MID LEVEL LOW OPENS AND CONTINUES EAST
SLOWLY, AND THAT MAY ALLOW FOR MORE MIXING AND SUNSHINE ON THURSDAY
THAN WE HAD TODAY (ESPECIALLY AS ONE MOVES NORTHWEST THROUGH THE
FORECAST AREA). IT ALSO MAY ALLOW EXPECTED LOW CLOUDS AND FOG TO
DISSIPATE MORE QUICKLY. THE SURFACE FLOW LOOKS SOUTH-SOUTHWEST, AND
THAT IS NOT A PARTICULARLY DRY FLOW. OUR FORECAST MAXES ARE
OPTIMISTIC ABOUT US MIXING UP TO H925, AND IF WE DON'T, THEN THEY
WOULD BE TOO HIGH. WE JUST CARRY SOME LOW CHANCE POPS FAR SOUTHEAST
OUT OF RESPECT FOR THE MID LEVEL LOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A BERMUDA TYPE HIGH PRESSURE SYSTEM, OFF THE MID ATLANTIC COAST,
WILL CONTINUE TO SINK SLOWLY SOUTH THROUGH FRIDAY. A WEAK
BACKDOOR FRONTAL ZONE COULD DROP SOUTH ACROSS OUR REGION LATE
THURSDAY NIGHT INTO FRIDAY. THE ONLY EFFECT THIS MIGHT HAVE IS
TO BRIEFLY TURN THE WINDS TO A NORTHWEST DIRECTION. THIS COULD
HELP INHIBIT DENSE FOG FROM FORMING THURSDAY NIGHT. OTHERWISE,
OUR WARM WEATHER WILL CONTINUE. EVEN WITH MOSTLY CLEAR TO PARTLY
CLOUDY SKIES, LOW TEMPERATURES THURSDAY NIGHT WILL BE MAINLY IN
THE 50S. FRIDAY COULD TURN OUT TO BE THE WARMEST DAY OF THE WEEK,
WITH HIGHS IN THE 70S TO LOWER 80S. THE ONLY EXCEPTION TO THIS
WILL BE COASTAL SECTIONS, WHERE TEMPERATURES WILL REMAIN IN THE
MID TO UPPER 60S. WE'LL THEN TURN OUT ATTENTION TO LOW PRESSURE
PUSHING IN FROM THE WEST. THE LEADING EDGE OF MOISTURE, RIDING
OUT AHEAD OF THIS SYSTEM, COULD TOUCH OFF A WIDELY SCATTERED
SHOWER OR TWO LATE FRIDAY OR FRIDAY NIGHT, MAINLY IN OUR
NORTHERN AND WESTERN SECTIONS. THE BULK OF THE PRECIPITATION
WITH THE LOW WILL OCCUR LATE SATURDAY THROUGH SUNDAY AS THE
LOW TRACKS ACROSS THE MID ATLANTIC STATES JUST TO OUR SOUTH.
OUR VERY WARM STRETCH OF WEATHER WILL BE COMING TO AN END
SATURDAY AS SOUTHEAST WINDS USHER IN PLENTY OF LOW LEVEL
MOISTURE OFF THE ATLANTIC. HIGHS ON SATURDAY WILL ONLY BE ON
THE MID 50S TO MID 60S. SUNDAY COULD TURN OUT TO BE EVEN
COOLER WITH CLOUDS, RAIN AND EAST TO NORTHEAST WINDS. HIGHS
ON SUNDAY ARE FORECAST TO BE MAINLY IN THE 50S, EXCEPT
POSSIBLY INTO THE LOWER 60S OVER PORTIONS OF THE DELMARVA.
THE LOW WILL EXIT TO THE EAST LATER SUNDAY NIGHT AND MONDAY.
THIS WILL BRING AN END TO THE SHOWERS SUNDAY NIGHT, ALTHOUGH
ONE OR TWO COULD LINGER ALONG OUR SOUTHERN COASTAL AREAS UNTIL
SHORTLY AFTER DAYBREAK MONDAY. HIGH PRESSURE WILL THEN MOVE
INTO OUR AREA BRINGING A RETURN TO FAIR WEATHER LATER MONDAY
INTO WEDNESDAY. DAYTIME HIGHS WILL RUN SLIGHTLY ABOVE NORMAL
WITH READINGS IN THE MID 50S TO MID 60S MONDAY AND TUESDAY
AND MAINLY IN THE 60S ON WEDNESDAY. BY LATE WEDNESDAY, LOW
PRESSURE MOVING EAST ACROSS THE GREAT LAKES, AND IT'S
ASSOCIATED COLD FRONT, WILL BE APPROACHING OUR AREA. THIS COULD
TOUCH OFF A FEW SHOWERS, ESPECIALLY NORTH AND WEST.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ANOTHER NIGHT WHERE WE ARE EXPECTING LIFR CONDITIONS TO MOVE IN
FROM THE COAST AND ENVELOP OUR TERMINALS BY MORNING. WE TIMED IFR
CONDITIONS TO ARRIVE IN THE KPHL LOCAL AREA AROUND MIDNIGHT,
SOONER EAST AND LATER AT KABE AND KRDG. LIFR CONDITIONS ARE ALREADY
OCCURRING IN SERN NJ AND BASED ON THE FORECAST SOUNDING INVERSION,
BELIEVE THE STRATUS SHOULD DEVELOP AND COME IN AT A LOWER HEIGHT
THAN LAST NIGHT THRU THE KPHL LOCAL AREA AIRPORTS WITH VSBYS
TUMBLING SHORTLY THEREAFTER. AT KABE AND KRDG AS WELL AS OTHER
AIRPORTS NORTHWEST OF THE I95 CORRIDOR, CONFIDENCE ABOUT LIFR
CONDITIONS ARE NOT AS STRONG AS THERE IS STILL PLENTY OF
STRATOCUMULUS AND CUMULUS CLOUDS AROUND THAT AT LEAST LOCALLY
SHOULD PREVENT RADIATIONAL COOLING. WINDS WILL BE EITHER LIGHT OR
CALM.

BUILDING ON THE PREVIOUS TAF PACKAGE AND WITH MORE OF AN OFFSHORE
COMPONENT FORECAST FOR THURSDAY, WE DID BRING BACK VFR CONDITIONS
(VSBY FIRST AGAIN) TO ALL THE TERMINALS BY LATE MORNING OR EARLY
AFTERNOON ON THURSDAY. THE OVERALL GRADIENT WIND SHOULD BE
SOUTHWEST TO SOUTH AT SPEEDS GENERALLY LESS THAN 10 KTS. THERE IS
A LIKELIHOOD FOR A SEA BREEZE FRONT TO FORM, BUT AT THIS TIME WE
KEPT IT EAST OF ALL THE TERMINALS, ALTHOUGH CONFIDENCE THAT FAR
OUT IN THE FUTURE IS NOT THAT HIGH.

OUTLOOK...
COULD BE SOME LATE NIGHT AND EARLY MORNING FOG AGAIN THURSDAY NIGHT
INTO FRIDAY MORNING, BUT WITH THE FLOW BECOMING MORE SOUTHWESTERLY,
DON'T EXPECT CIGS/VSBYS TO BE AS LOW OR AS WIDESPREAD AS THE PAST
FEW NIGHTS. THE MAIN WEATHER MAKER DURING THIS TIME PERIOD WILL BE
THE AREA OF LOW PRESSURE THAT IS FORECAST TO PUSH IN FROM THE WEST.
IT IS EXPECTED TO TRACK ACROSS THE MID ATLANTIC REGION JUST TO OUR
SOUTH SATURDAY THROUGH SUNDAY AND THEN EXIT OFF TO THE EAST LATER
SUNDAY NIGHT AND MONDAY. THIS SYSTEM WILL BRING RAIN/SHOWERS/FOG
WITH REDUCED CIGS/VSBYS. VFR CONDITIONS WILL RETURN AS THE LOW
PULLS OFF TO THE EAST LATER SUNDAY NIGHT AND MONDAY.

&&

.MARINE...
SOUTHEAST TO SOUTH WINDS ARE FORECAST OVER THE WATERS THROUGH
THURSDAY. THEY SHOULD BE RATHER LIGHT, ALTHOUGH THEY MAY START TO
INCREASE INTO THE 10 TO 15 KNOT RANGE LATER THURSDAY. SEAS ALSO ARE
FORECAST TO BE BENIGN.

OUTLOOK...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THROUGH THE FIRST PART OF THE WEEKEND. SW WINDS THURSDAY NIGHT
WILL BRIEFLY SWING AROUND TO NW AND N FRIDAY MORNING, AS A WEAK
BACKDOOR FRONT DROPS ACROSS THE WATERS. WINDS WILL THEN BECOME
NE TO E FRIDAY AFTERNOON AND REMAIN E'RLY FRIDAY NIGHT INTO
SATURDAY NIGHT AS LOW PRESSURE MOVES IN FROM THE WEST. THE LOW
WILL INTENSIFY AS IT MOVES ACROSS THE MID ATLANTIC STATES
SATURDAY NIGHT AND SUNDAY. IT WILL CONTINUE TO INTENSIFY AS IT
MOVES OVER THE OCEAN WATERS AND EXITS OFF TO THE EAST SUNDAY NIGHT
AND MONDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN,
WHICH, IN TURN, WILL CAUSE WINDS AND SEAS TO INCREASE. IT APPEARS
THAT ADVISORIES/WARNINGS WILL BE NECESSARY SUNDAY THROUGH MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...DENSE FOG ADVISORY UNTIL 9 AM EDT THURSDAY FOR NJZ013-014-
     020>027.
DE...DENSE FOG ADVISORY UNTIL 9 AM EDT THURSDAY FOR DEZ003-004.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...RPW
NEAR TERM...DELISI/GIGI
SHORT TERM...DELISI
LONG TERM...RPW
AVIATION...GIGI/RPW
MARINE...DELISI/RPW
Hazardous weather outlook, Mar 21, 3:33 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT WED MAR 21 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-221945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
333 PM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-221945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
333 PM EDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Special weather statement, Mar 21, 4:04 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT WED MAR 21 2012

DEZ003-212100-
INLAND SUSSEX DE-
404 PM EDT WED MAR 21 2012

...A FEW STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY DELAWARE...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS WEST OF DAGSBORO AND MILLSBORO...MOVING
NORTHWEST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR SYCAMORE AROUND
445 PM AND GEORGETOWN AROUND 500 PM. ANOTHER SHOWER OR THUNDERSTORM
WILL AFFECT SOUTHWEST SUSSEX COUNTY TO NEAR LAUREL.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3846 7560 3878 7561 3878 7516 3845 7515

FORECASTER:PO
Special weather statement, Mar 21, 5:19 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT WED MAR 21 2012

DEZ003-004-NJZ013-014-020-022>027-220200-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
FREEHOLD...SANDY HOOK...JACKSON...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
519 PM EDT WED MAR 21 2012

...PATCHY DENSE FOG THIS EVENING LIKELY BECOMING MORE WIDESPREAD OVERNIGHT...

LOOK FOR PATCHY DENSE FOG ALONG COASTAL SECTIONS OF DELAWARE AND
NEW JERSEY THIS EVENING. IT WILL CONTINUE THROUGH THE EVENING
COMMUTE. VISIBILITIES IN THE PATCHY DENSE FOG COULD DROP QUICKLY
TO ONE HALF MILE OR LESS...WHICH COULD RESULT IN POOR DRIVING
CONDITIONS. THE MOST LIKELY PLACES TO ENCOUNTER PATCHY DENSE FOG
WILL BE RIGHT ALONG THE COAST AND NEAR INLETS AND BAYS.

IF COMMUTING, PLEASE BE WARY FOR CHANGING ROAD CONDITIONS,
PEDESTRIANS AND JOGGERS. GIVE YOURSELF EXTRA BRAKING DISTANCE.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 11:58 PM EDTMarine Dense Fog AdvisoryPHI11 hr

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Maryland, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.